Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 41, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 6, 2008, 7:38 AM EST for Floyd County, Letcher County, Pike County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 7:38 AM EST (12:38 UTC)
- Expired
- Feb 6, 2008, 8:19 AM EST
- In force
- 41 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Floyd County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 061238
SVRJKL
KYC071-133-195-061330-
/O.NEW.KJKL.SV.W.0041.080206T1238Z-080206T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
738 AM EST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY
NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY
PIKE COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 830 AM EST
* AT 735 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES EAST OF PRESTONSBURG TO 8 MILES SOUTHWEST OF
PIKEVILLE TO 8 MILES NORTHEAST OF WHITESBURG...AND MOVING EAST AT
60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CONDER...HEISEY...RURAL AND HATFIELD STATION BY 745 AM EST...
TURKEY CREEK...PHYLLIS...MCANDREWS AND KIMPER BY 750 AM EST...
TOONERVILLE AND MOUTHCARD BY 755 AM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3713 8286 3727 8276 3729 8271 3731 8273
3739 8268 3771 8262 3767 8245 3769 8239
3774 8238 3775 8233 3768 8230 3764 8218
3756 8212 3754 8196 3725 8235 3717 8261
3712 8268
TIME...MOT...LOC 1238Z 271DEG 52KT 3767 8251 3738 8255
3720 8268
$$
GREIF3 follow-up statements
000
WWUS53 KJKL 061253
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
752 AM EST WED FEB 6 2008
KYC071-133-061302-
/O.CAN.KJKL.SV.W.0041.000000T0000Z-080206T1330Z/
FLOYD KY-LETCHER KY-
752 AM EST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER AND
SOUTHEASTERN FLOYD COUNTIES IS CANCELLED...
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3724 8263 3741 8244 3768 8240 3774 8237
3775 8233 3768 8230 3764 8218 3756 8212
3754 8196 3725 8235 3722 8246 3722 8260
TIME...MOT...LOC 1252Z 271DEG 52KT 3768 8229 3741 8233
3724 8253
$$
KYC195-061330-
/O.CON.KJKL.SV.W.0041.000000T0000Z-080206T1330Z/
PIKE KY-
752 AM EST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EST
FOR EASTERN PIKE COUNTY...
AT 749 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RURAL TO FISHTRAP LAKE TO DORTON...OR ALONG A LINE
EXTENDING FROM WILLIAMSON TO 9 MILES SOUTHEAST OF PIKEVILLE TO 16
MILES NORTHEAST OF WHITESBURG...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TOONERVILLE...MOUTHCARD...JAMBOREE AND COLEMAN BY 800 AM EST...
WOODMAN...PAW PAW...MAJESTIC AND ARGO BY 805 AM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3724 8263 3741 8244 3768 8240 3774 8237
3775 8233 3768 8230 3764 8218 3756 8212
3754 8196 3725 8235 3722 8246 3722 8260
TIME...MOT...LOC 1252Z 271DEG 52KT 3768 8229 3741 8233
3724 8253
$$
GREIF000
WWUS53 KJKL 061311
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
811 AM EST WED FEB 6 2008
KYC195-061330-
/O.CON.KJKL.SV.W.0041.000000T0000Z-080206T1330Z/
PIKE KY-
811 AM EST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EST
FOR EASTERN PIKE COUNTY...
AT 808 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUSKIRK TO ELKHORN CITY...MOVING EAST AT 60 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3764 8218 3756 8212 3754 8207 3755 8197
3752 8199 3751 8198 3749 8201 3749 8202
3731 8227 3725 8235 3725 8241
TIME...MOT...LOC 1311Z 271DEG 52KT 3758 8209 3733 8224
3726 8229
$$
GREIF000
WWUS53 KJKL 061319
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
819 AM EST WED FEB 6 2008
KYC195-061329-
/O.CAN.KJKL.SV.W.0041.000000T0000Z-080206T1330Z/
PIKE KY-
819 AM EST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIKE COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE A THREAT.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3764 8218 3756 8212 3754 8207 3755 8197
3752 8199 3751 8198 3749 8201 3749 8202
3731 8227 3725 8235 3725 8241
TIME...MOT...LOC 1319Z 271DEG 52KT 3758 8194 3733 8209
3726 8215
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 6:42 AM EST, 56 minutes earlier.
Area forecast discussion, Feb 6, 6:42 AM EST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 642 AM EST WED FEB 6 2008 .SHORT TERM.../TONIGHT THROUGH FRIDAY/ CONVECTIVE PRECIP IS ONGOING OVER THE NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA. SEVERE WEATHER HAS SETTLED DOWN FOR THE TIME BEING...BUT WITH FAVORABLE WIND FIELDS ALOFT...WILL CONTINUE TO MENTION SEVERE STORMS WITH DAMAGING WINDS AS A POSSIBILITY TODAY. BIGGER CONCERN MAY BE SHIFTING TO FLOODING...AND HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH EARLY AFTERNOON. THE NORTHWEST PORTION OF THE FORECAST AREA HAS SEEN THE HEAVIEST PRECIP OVERNIGHT...WITH AREAS NORTH OF THE MOUNTAIN PARKWAY AND NEAR THE TN BORDER ALSO HAVING RECEIVED SIGNIFICANT RAIN SUNDAY NIGHT AND MONDAY. THE BIGGEST THREAT IS IN THESE AREA WHERE THE GROUND IS WETTEST. HAVE LOOKED TO THE WRF FOR THE DETAILS OF THE FORECAST FOR THE FIRST COUPLE OF PERIODS...TRANSITIONING TO THE GFS FOR THE LATER PERIODS. THE 00Z RUN OF THE WRF DID APPEAR TO BE A BIT TOO SLOW WITH THE COLD FRONT AT THE 06Z VERIFICATION...SO HAVE SPED IT UP BY A COUPLE OF HOURS FOR THE FORECAST TODAY. THREAT OF SHOWERS AND STORMS WILL CONTINUE UNTIL COLD FROPA THIS AFTERNOON. COLDER AIR MOVES IN BEHIND THE FRONT LATE TODAY AND TONIGHT...WITH A BIT OF THE MOISTURE FROM THE COMMA HEAD TO OUR NORTH GRAZING OUR AREA TONIGHT. SOUNDINGS SHOW THE MOISTURE EXTENDING UP AS HIGH IN THE ATMOSPHERE AS -10C...SUPPORTING SOME LIGHT SNOW OR SNOW SHOWERS...AND HAVE USED 20-30 PERCENT POPS. THE STORM SYSTEM LIFTS OUT TO THE NORTHEAST ON THURSDAY WITH SKIES BECOMING PARTLY CLOUDY. A SHORTWAVE WILL MOVE THROUGH ON THURSDAY NIGHT BRINGING INCREASING CLOUDS AND ANOTHER LOW POP FOR SNOW SHOWERS. AS IT DEPARTS ON FRIDAY...PARTLY CLOUDY CONDITIONS WILL RETURN. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/ A BROAD TROUGH IS EXPECTED TO BE IN PLACE OVER MOST OF THE CONUS EARLY IN THE PERIOD. AT THAT TIME...AN EMBEDDED SW/V SHOULD BE MOVING INTO THE OH VALLEY AND WESTERN GREAT LAKES. A SERIES OF SW/VS ARE EXPECTED TO AFFECT THE AREA OVER THE WEEKEND...THE FIRST ON FRI NIGHT AND EARLY SAT...WITH A MORE POTENT SW/V DROPPING DOWN THROUGH THE GREAT LAKES AND OH VALLEY LATER ON SAT AND INTO SAT NIGHT. THIS WILL SHARPEN UP AN EASTERN US THROUGH AND SEND MUCH COLDER AIR INTO THE REGION BRIEFLY OVER THE WEEKEND INTO VERY EARLY NEXT WEEK. THE UPPER FLOW WILL BECOME MORE ZONAL ON MON...WITH A SW/V ROTATING THROUGH THE FOUR CORNERS AND CLOSING OFF OVER TX LATE IN THE PERIOD. MEANWHILE...A NORTHERN STREAM TROUGH SHOULD BE MOVING INTO THE UPPER MS VALLEY. AT THE SFC...A COLD FRONT WILL MOVE ACROSS THE AREA ON FRI NIGHT INTO EARLY SAT...WITH A MORE POWERFUL ARCTIC COLD SAT AFTERNOON INTO SAT EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA TO END THE WEEKEND AND TO START THE NEW WEEK. A NORTHERN STREAM BOUNDARY SHOULD REACH DOWN INTO THE MID ATLANTIC STATES AND THE OH VALLEY ON TUE ASSOCIATED WITH THE LATE IN THE PERIOD NORTHERN STREAM THROUGH. SFC DEVELOPMENT IS POSSIBLE FURTHER SOUTH ON THE BOUNDARY OVER THE LOWER MS VALLEY AS THE SW/V MOVES INTO THE SOUTHERN PLAINS. LIMITED MOISTURE SHOULD RETURN NORTH...SOUTH OF THE BOUNDARY LATE IN THE PERIOD. WENT WITH SLIGHT CHANCE TO CHANCE POPS DURING SEVERAL PERIODS. THE FIRST WITH THE SW/V ON THU NIGHT INTO EARLY FRI...THE SECOND ON FRI NIGHT INTO SAT...WITH THE LEAD COLD FRONT AND CONTINUING INTO SAT NIGHT WITH THE ARCTIC BOUNDARY. BELOW NORMAL TEMPS ARE EXPECTED ON SAT NIGHT THROUGH MON. TEMPS MAY STRUGGLE TO REACH 30 DEGREES IN MANY AREAS ON SUN AS 850 MB TEMPS BRIEFLY FALL AT LEAST INTO THE TEENS BELOW 0C. AS FOR PRECIP TYPE...TEMPS SHOULD BE COLD ENOUGH LATE THU NIGHT AND INTO EARLY FRI AM AND LATE FRI NIGHT INTO EARLY SAT AM FOR SNOW TO MIX WITH RAIN. AS COLDER AIR FILTERS IN BEHIND THE ARCTIC BOUNDARY...THE PRECIP TYPE SHOULD BECOME ALL SNOW. LATE IN THE PERIOD...PRECIP TYPE APPEARS TO BE PRIMARILY RAIN AS TEMPS MODERATE. && .AVIATION.../12Z TO 12Z/...UPDATED A FAIRLY WIDE BAND OF PRECIPITATION...WITH SHOWERS AND STRONGER EMBEDDED THUNDERSTORMS IS MAKING ITS WAY ACROSS EASTERN KENTUCKY THIS MORNING. GUSTY WINDS EXIST AROUND THE STRONGER STORMS WITH SME REPORTING A GUST TO 41KTS. LARGE RANGE OF CONDITIONS ALSO EXIST WITHIN THIS BAND...WITH OBS SHOWING MAINLY MVFR CONDITIONS. CONSEQUENTLY WILL GO WITH A PREDOMINANT MVFR CIGS ACROSS THE AREA. WINDS WILL INCREASE AND BECOME QUITE GUSTY WITH APPROACH OF A STRONG COLD FRONT AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE. WINDS GRADUALLY DIE DOWN DURING THE OVERNIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 3 PM EST THIS AFTERNOON FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...HAL LONG TERM....JP AVIATION...RAY
Hazardous weather outlook, Feb 6, 6:22 AM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 622 AM EST WED FEB 6 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 622 AM EST WED FEB 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TODAY...WHICH MAY LEAD TO FLASH FLOODING. SOME OF THE STORMS MAY ALSO CONTAIN VERY STRONG WINDS. IN ADDITION...STRONG WIND GUSTS TO 45 MPH ARE ALSO EXPECTED OUTSIDE OF THUNDERSTORMS...ESPECIALLY THIS AFTERNOON. SNOW SHOWERS WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MANY LOCATIONS MAY HAVE SNOW SHOWERS AT TIMES ON THURSDAY NIGHT AND FRIDAY...SATURDAY THROUGH SUNDAY...AND MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT TO THE NATIONAL WEATHER SERVICE IF FLOODING OR DAMAGING WINDS ARE OBSERVED TODAY. HAL
In the hours before
Special weather statement, Feb 6, 6:21 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 621 AM EST WED FEB 6 2008 KYZ085>088-112>118-061215- WHITLEY-BREATHITT-OWSLEY-KNOTT-PERRY-CLAY-LESLIE-LETCHER-KNOX-HARLAN- BELL- 621 AM EST WED FEB 6 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT FAR SOUTHEAST KENTUCKY THROUGH 715 AM EST WEDNESDAY MORNING... AT 621 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALGER TO KNOXFORK TO NEAR ZION HILL...MOVING EAST AT 40 MPH. THE STORMS WILL BE NEAR SEBASTIAN AROUND 630 AM EST...MORRIS FORK AROUND 635 AM EST...CROCKETTSVILLE AROUND 640 AM EST...BEECH AROUND 645 AM EST AND BARWICK AROUND 650 AM EST. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Local storm report, Feb 6, 6:48 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
648 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM TSTM WND DMG FRENCHBURG 37.95N 83.62W
02/06/2008 MENIFEE KY DEPT OF HIGHWAYS
A BARN WAS COMPLETELY DESTROYED AND THROWN INTO A HOUSE
NEAR ROUTE 1240 AND BETTY GAP.
&&
SCHOETTMERSpecial weather statement, Feb 6, 7:10 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 710 AM EST WED FEB 6 2008 KYZ107-109-110-113-119-120-061300- JOHNSON-MARTIN-MAGOFFIN-FLOYD-PIKE-KNOTT- 710 AM EST WED FEB 6 2008 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT FAR EASTERN KENTUCKY THROUGH 800 AM EST WEDNESDAY MORNING... AT 710 AM EST...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM BARNROCK TO TIPTOP TO BUCK...MOVING NORTHEAST AT 60 MPH. THE STORMS WILL BE NEAR YELLOW MOUNTAIN AROUND 715 AM EST... WILLIAMSPORT AROUND 720 AM EST...WHITEHOUSE AROUND 725 AM EST...WELLS AROUND 730 AM EST AND PRINCE AROUND 735 AM EST. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Feb 6, 7:13 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 713 AM EST WED FEB 6 2008 KYZ085>088-117-118-061300- WHITLEY-LESLIE-LETCHER-KNOX-HARLAN-BELL- 713 AM EST WED FEB 6 2008 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT FAR SOUTHEAST KENTUCKY THROUGH 800 AM EST WEDNESDAY MORNING... AT 713 AM EST...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM WARBRANCH TO WARREN TO LOT...MOVING EAST AT 60 MPH. THE STORMS WILL BE NEAR LEWIS CREEK AROUND 720 AM EST...JONESBURG AROUND 725 AM EST...HIGHSPLINT AROUND 730 AM EST...HOLMES MILL AROUND 735 AM EST AND BLACK MOUNTAIN AROUND 740 AM EST. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Local storm report, Feb 6, 7:20 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
720 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND DMG HYDEN 37.16N 83.37W
02/06/2008 LESLIE KY LAW ENFORCEMENT
TREES WERE REPORTED DOWN ACROSS US 421 NEAR THE LESLIE
AND HARLAN COUNTY LINE. ALSO...TREES WERE REPORTED DOWN
ON HIGHWAY 80 NEAR THE LESLIE AND PERRY COUNTY LINE.
&&
SCHOETTMERLocal storm report, Feb 6, 7:25 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
725 AM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 1 N DENNISTON 37.93N 83.54W
02/06/2008 MENIFEE KY DEPT OF HIGHWAYS
A BARN WAS COMPLETELY DESTROYED AND THROWN INTO A HOUSE
NEAR ROUTE 1240 AND BETTY GAP.
&&
SCHOETTMERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 12:21 AM EST | Tornado Warning | JKL | Pulaski | 39 min |
| Feb 6, 12:21 AM EST | Tornado Warning | JKL | Pulaski | 39 min |
| Feb 6, 12:49 AM EST | Tornado Warning | JKL | Jackson, Rockcastle | 23 min |
| Feb 6, 1:22 AM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Jackson, Laurel, Lee and 7 more | 53 min |
| Feb 6, 1:30 AM EST | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 60 min |
| Feb 6, 1:41 AM EST | Tornado Warning | JKL | Fleming | 49 min |
| Feb 6, 1:45 AM EST | Tornado Warning | JKL | Menifee, Montgomery, Powell | 45 min |
| Feb 6, 1:55 AM EST | Tornado Warning | JKL | Jackson, Rockcastle | 50 min |
| Feb 6, 2:12 AM EST | Tornado Warning | JKL | Bath, Fleming, Rowan | 33 min |
| Feb 6, 2:16 AM EST | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Elliott, Estill, Fleming, Floyd and 12 more | 59 min |
| Feb 6, 2:23 AM EST | Tornado Warning | JKL | Elliott, Menifee, Morgan | 40 min |
| Feb 6, 2:32 AM EST | Tornado Warning | JKL | Elliott | 13 min |
| Feb 6, 2:55 AM EST | Tornado Warning | JKL | Johnson | 20 min |
| Feb 6, 3:10 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 2 more | 49 min |
| Feb 6, 3:49 AM EST | Flash Flood Warning | JKL | Jackson, Pulaski, Rockcastle | 3 hr |
| Feb 6, 3:55 AM EST | Tornado Warning | JKL | Pulaski, Rockcastle | 31 min |
| Feb 6, 4:02 AM EST | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 12 hr |
| Feb 6, 4:59 AM EST | Flash Flood Warning | JKL | Estill, Jackson, Lee, Powell | 3 hr |
| Feb 6, 5:42 AM EST | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 33 min |
| Feb 6, 6:35 AM EST | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 25 min |
| Feb 6, 6:52 AM EST | Flash Flood Warning | JKL | Jackson, Pulaski, Rockcastle | 3 hr |
| Feb 6, 7:01 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Knott, Leslie, Letcher, Perry | 44 min |
| Feb 6, 7:33 AM EST | Severe Thunderstorm Warning | JKL | Bell, Harlan | 42 min |
| Feb 6, 2:25 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 35 min |
| Feb 6, 2:38 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming | 22 min |
| Feb 6, 3:04 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Johnson | 26 min |
| Feb 6, 3:28 PM EST | Severe Thunderstorm Warning | JKL | Johnson, Martin | 32 min |
| Feb 6, 4:08 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Knott, Martin, Perry, Pike | 37 min |
| Feb 6, 4:41 PM EST | River Flood Advisory | JKL | Estill | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.